Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 17, 1997, 3:19 PM CDT for Maries County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1997, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 17, 1997, 6:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Maries County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 172021 FFWSGF MOC125-172330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT TUE JUN 17 1997 * FLASH FLOOD WARNING FOR MARIES COUNTY - CENTRAL MISSOURI * UNTIL 620 PM CDT * SOME AREAS OR STREAMS AFFECTED SMALL CREEKS AND STREAM IN MARIES COUNTY MAY REACH BANKFULL BY EARLY EVENING AND LOW WATER CROSSINGS COULD BECOME FLOODED. * CAUSE AND EFFECT THUNDERSTORMS CONTINUE TO PRODUCE RAINFALL AMOUNTS AT THE RATE OF ONE INCH AN HOUR WHICH MAY CAUSE MINOR FLOODING IN LOW AND POOR DRAINAGE AREAS...AND UNDERPASSES * FORECAST CONDITIONS AN AREA OF SHOWERS AND THUNDERSTORMS FROM BELLE IN NORTHEAST MARIES COUNTY SOUTHWEST TO LAKE OF THE OZARKS WILL MOVE SLOWLY WEST OVER THE NEXT COUPLE OF HOURS PRODUCING ANOTHER ONE TO TWO INCHES OF RAIN. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:13 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 17, 2:13 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT TUE JUN 17 1997
88D SHOWING NON-SEVERE CONVECTION OCCURRING ALONG A WEAK SURFACE BOUNDARY
FROM PARSON KANSAS TO LAKE OF THE OZARKS. HEAVY RAIN WAS COMMON ALONG
THIS LINE. SURFACE ANALYSIS AND SATELLITE INDICATE A LOW IN NORTHWEST
ARKANSAS WITH A STATIONARY FRONT ALONG THE MO-AR BORDER AND A TROF OVER
EASTERN OK. 85H SHOWS A LOW IN EASTERN OK WITH A GOOD MOISTURE SUPPLY
FROM THE GULF. 70H AND 50H SHOWS DEEP TROF TO OUR WEST. 30H SHOWS A
75KT JET EXTENDING FROM NORTHEAST TX INTO CENTRAL AR.
ALL MODELS IN GOOD AGREEMENT SO I HAVE NO PREFERENCE. ALL INDICATE THE
LOW WILL MOVE INTO KY BY TOMORROW MORNING WITH THE 50H TROF MOVING
INTO THE OHIO VALLEY. THIS SOLUTION IS REASONABLE BECAUSE OF THE 30H JET
THAT WILL PROVIDE THE PUSH. ANOTHER TROF IS EXPECTED TO PASS ACROSS THE
AREA TOMORROW. SOME MID LEVEL MOISTURE WITH THIS NEXT TROF BUT NOT
ENOUGH FOR A RAIN. RIDGING SHOULD PRODUCE DRY CONDITIONS ON WEDNESDAY
AND THURSDAY.
STRONG VORT MAX IS EXPECTED TO MOVE INTO NORTHERN ARKANSAS BY 18/00Z.
STRONGEST PVA IS TO THE SOUTH AND EAST OF OUR AREA...BUT I THINK THE RW
AND THUNDERSTORMS WILL CONTINUE UNTIL AFTER SUNSET AND THE 70H TROF
PASSES.
VIH/AIZ...THIS EVENING - OCNL RW/TSTMS. LIGHT WIND.
OVRNGT - PARTLY CLOUDY. LOW AROUND 60. LIGHT WIND.
SGF...THIS EVENING - OCNL RW/TSTMS. LIGHT WIND
OVRNGT - PARTLY CLOUDY. LOW IN THE LOWER 60S. LIGHT WIND.
JLN...THIS EVENING - OCNL RW/TSTMS. LIGHT WIND
OVRNGT - PARTLY CLOUDY. LOW MID 60S. WND VRBL 5-10 MPH.
UNO...THIS EVENING - OCNL RW/TSTMS...LIGHT WIND
OVRNGT...MOSTLY CLOUDY...30% CHANCE OF RW/TSTMS. LOW MIDDLE 6<0S.
LIGHT WIND.
CCF...
SGF BB 062/083 064/088 065 218-0
JLN BB 064/085 065/089 066 218-0
HEVRDEYS/GAEDEIn the hours before
Special weather statement, Jun 17, 1:00 PM CDT, 2 hours 19 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-172350- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE JUN 17 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN THROUGH THIS EVENING... EARLY THIS AFTERNOON...AN AREA OF LOW PRESSURE WAS SITUATED OVER ARKANSAS WITH A STATIONARY FRONT EXTENDING ACROSS NORTHERN ARKANSAS. ANOTHER LOW WAS LOCATED IN NORTHEAST OKLAHOMA WITH A TROUGH SITUATED FROM JOPLIN TO JUST NORTH OF SPRINGFIELD TO ROLLA. SCATTERED THUNDERSTORMS WERE OCCURRING ALONG THIS TROUGH...PRIMARILY ALONG I-44. THESE THUNDERSTORMS WERE CAUSING BRIEF PERIODS OF HEAVY RAIN AND A FEW CELLS WERE PRODUCING PEA-SIZE HAIL. WITH THE UNSTABLE ATMOSPHERE AND THE ABUNDANT MOISTURE...SCATTERED THUNDERSTORMS SHOULD CONTINUE ACROSS THE ENTIRE AREA THROUGH EARLY EVENING. THE MAIN AREA OF SHOWERS AND THUNDERSTORMS WILL REMAIN JUST NORTH OF I-44. NO SEVERE WEATHER IS ANTICIPATED...BUT PERIODS OF HEAVY RAIN ARE LIKELY. RUNOFF FROM EXCESSIVE RAINS MAY CAUSE WATER TO COVER SOME ROADWAYS AND LOW-WATER CROSSINGS. THE LOW WILL MOVE EAST OVERNIGHT AND THE RAINFALL SHOULD END BY MIDNIGHT. DRIER WEATHER IS EXPECTED TOMORROW. SPOTTERS MAY POSSIBLY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:59 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 3 hr |
| Jun 16, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 47 min |
| Jun 16, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| Jun 17, 1:43 PM CDT | Flash Flood Warning | SGF | Barton | 3 hr |
| Jun 17, 3:43 PM CDT | Flash Flood Warning | SGF | Christian | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.